ZocdocAnswersI have very light colored patches on my face around my beard and a few on my heads. Could it be HIV?

Question

I have very light colored patches on my face around my beard and a few on my heads. Could it be HIV?

I had sex on two separate times in a strip club during a lap dance. That was year ago. Three months ago I had a lap dance with a stripper with my penis out and got her vaginal fuilds on my penis. I now have these white patches on my face could be hiv. I have no other symptoms.

Answer

There are two separate issues here. The first is that you have participated in a number of high risk sexual encounters. This alone, in the absence of any symptoms at all, would definitely be an indication for being tested for the HIV virus. This is an easy test to perform, and if you go to see your primary care doctor, they will be happy to arrange testing for you. On the other hand, there is the question of what these light patches on your skin might be. It is certainly the case that the HIV virus can be associated with a number of different skin manifestations, including unusual patches and rashes. However, there are usually other symptoms as well, such as persistent infections, fatigue, weight loss, etc. Therefore, I think casting a wider net and looking for other (more common) causes of skin findings would be in order. When you go to see your primary care doctor, they will be able to examine your skin and help you figure out what these patches might be. They'll also be able to prescribe any necessary medications (such as topical steroids) to help you get the condition under control. Call and make an appointment with your doctor today.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.